MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN BLADE MOD 2.5IN; E-Z CLEAN BLADE MODIFIED 2.5 INCH

MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN BLADE MOD 2.5IN; E-Z CLEAN BLADE MODIFIED 2.5 INCH
Model Number 0012M
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 11/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch # unk.Additional information was requested and the following was obtained: what is the product code on this complaint? the tips are 0012m.What is the lot/batch number on the device? lot number 192558.What is the severity of the burn? first degree burns are minor burns on the first layer of skin.Second degree burns have two types: superficial partial-thickness burns injure the first and second layers of skin.Deep partial-thickness burns injure deeper skin layers.Third degree burns injure all the skin layers and tissue under the skin.What medical intervention was used to treat the burn? (such as salve or stitches).Are there any anticipated long-term effects from the burn or injury? the treatment was excision of the burned skin edge at the time of surgery.The remaining burns healed well with simple dressings.No long term effects anticipated.The tip was megadyne 0012m, the pencil was covidien and the diathermy machine was martin.Diathermy reduced to be set at 30/30 pure cut/spray same thing happened, this time the damage to the megadyne shaft was further up.Investigation summary one each 0012m lot number 192558 was received for evaluation.During visual inspection found a burn hole at the proximal end of the blue insulation.The complaint is confirmed as use related, however without examination of the pencil involved in the event the exact user related scenario cannot be determined.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.
 
Event or Problem Description
It was reported that during an unknown procedure, there was a surgical burn to patients using megadyne insulated tips in conjunction with covidien handpiece.No further details were provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent: (b)(6) 2020.Investigation summary one each 0012m lot number 192558 was received for evaluation.During visual inspection found a burn hole and melted insulation material at the proximal end of the blue insulation.The most likely cause is tissue and fluid buildup which allowed or forced the materials into the nose of the pencil where the electrode is inserted.Such conditions favor initiation of an electrical discharge which can result in thermal damage to surrounding tissue.The complaint is confirmed as use related.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.

Brand Name
E-Z CLEAN BLADE MOD 2.5IN
Common Device Name
E-Z CLEAN BLADE MODIFIED 2.5 INCH
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key9769893
Report Number1721194-2020-00024
Device Sequence Number3069155
Product Code GEI
UDI-Device Identifier10614559100110
UDI-Public10614559100110
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number0012M
Device Catalogue Number0012M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2020
Initial Date Received by Manufacturer 02/03/2020
Supplement Date Received by Manufacturer03/09/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date03/11/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;